Abstract:  The acute cerebral ischemia induced by the COVID-19 vaccine is one of the side effects. We report the first case of a patient who suffered from a neurological deficit mimicking a stroke after receiving his 1st dose of the inactivated COVID-19 vaccine BIBP (Sinopharm) and who mainly developed cerebral venous thrombosis. Our reported case is a 36-year-old man who was admitted to our intensive care unit 2 days after his first injection dose of the inactivated COVID-19 vaccine BIBP (Sinopharm). He presented a numbness in his left arm and legs with headaches 24 hours after the vaccine injection. In the second day, he had asymmetry of the face which was aggravated by the installation of disturbance of consciousness and a state of agitation. His vital signs were normal. A brain CT scan without injection was done showing a right deep parietal ischemic stroke. The treatment was initiated by aspirin. cerebral MRI showed a very extensive stroke ischemic in the superficial and deep right parietal territory with the onset of hemorrhagic rearrangement of the right basal ganglia, magnetic resonance imaging angiography of the supra-aortic trunks was normal. The patient gradually improved and was discharged after 15 days of his stay in the intensive care unit. The installation of ischemic stroke reported in our young patient after receiving his first dose of inactivated COVID-19 vaccine BIBP; could be a new immune response to the vaccine.

Elaidouni G, Chetouani Z, Manal Merbouh CB, Bkiyar H, Housni B. Acute ischemic stroke after first dose of inactivated COVID-19 vaccine: A case report. Radiol Case Rep. 2022 Apr 6;17(6):1942-1945. doi: 10.1016/j.radcr.2022.02.082. PMID: 35392049; PMCID: PMC8983275.

https://pubmed.ncbi.nlm.nih.gov/35392049/

This entry was posted in Uncategorized. Bookmark the permalink.

Comments are closed.